Michigan, 2011Hail and Damaging Winds in Michigan, May 31, 2011
May 31, 2011 · NWS APX · 11 events in 10 counties and zones
Strong to severe thunderstorms developed along and just ahead of an incoming cold front.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $81,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed along and just ahead of an incoming cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at May 31, 2:32 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, May 31, 2:32 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
332 PM EDT TUE MAY 31 2011
.SYNOPSIS.../ISSUED AT 330 PM/
A STRONG AREA OF LOW PRESSURE OVER SOUTHERN MANITOBA WILL MOVE
QUICKLY TOWARD HUDSON BAY BY WEDNESDAY MORNING...SWINGING A COLD
FRONT THROUGH MICHIGAN TONIGHT. IN ADVANCE OF THE FRONT IS THE LINE
OF STRONG THUNDERSTORMS THAT IS CURRENTLY MARCHING ACROSS THE
AREA...AND SHOULD CLEAR THE LOWER PENINSULA BY MIDNIGHT. MUCH
COOLER...THOUGH SEASONAL...TEMPERATURES WILL BE IN STORE FOR
WEDNESDAY...WITH STRONG WESTERLY WINDS THROUGH THE DURATION OF THE
DAY.
BERGER
&&
.SHORT TERM.../ISSUED AT 330 PM/...TONIGHT
COLD FRONT ACROSS CENTRAL WISCONSIN MAKING STEADY EAST PROGRESS
AHEAD OF SEASONABLY STRONG SHORTWAVE TROUGH ENTERING THE WESTERN
LAKES. IMPRESSIVE LATE MAY HEAT ACROSS NORTHERN MICHIGAN AHEAD OF
THESE FEATURES...WITH A FEW RECORD HIGHS ALREADY BROKEN AS SOME
AREAS HAVE MANAGED TO CLIMB INTO THE LOWER 90S. EVEN QUITE "MUGGY"
BY NORTHERN MICHIGAN STANDARDS...WITH DEWPOINTS MAINTAINING
THEMSELVES IN THE LOWER AND MIDDLE 60S. COMBINATION OF THE ABOVE
LEADING TO RATHER IMPRESSIVE INSTABILITY VALUES...WITH LAPS LOCAL
ANALYSIS SHOWING 1500 TO NEAR 3000 J/KG OF SURFACE BASED CAPE. THAT
SAID...MID LEVEL CAP CENTERED AT 800-700MB LEVEL PREVENTING MUCH
THUNDERSTORM ACTIVITY FROM BREAKING OUT JUST YET...ALTHOUGH EVIDENCE
OF LEADING EDGE OF UPSTREAM MID LEVEL COOLING ALREADY BECOMING
INCREASINGLY EVIDENT ON 18Z SPECIAL SOUNDING...FURTHER REINFORCED BY
RECENT SHOWER AND STORM DEVELOPMENT ACROSS NORTHERN LAKE MICHIGAN IN
THE PAST FEW HOURS. AREA PRIMED AND LOADED FOR RAPID UPSTREAM
CONVECTIVE GROWTH THROUGH THE REMAINDER OF THIS AFTERNOON...AND AS
SUCH...ALL OF NORTHERN MICHIGAN IS IN A SEVERE THUNDERSTORM WATCH
THROUGH 10 PM. AS ONE WOULD EXPECT...FORECAST CONCERNS CENTER ON
THIS SEVERE WEATHER POTENTIAL THROUGH THIS EVENING.
TONIGHT...DOWNSTAIRS AIRMASS LOCKED AND LOADED...JUST WAITING ON
APPROACHING COLD FRONT AND MID LEVEL COOLING TO KICK THINGS IN
MOTION. CONTINUE TO EXPECT RAPID UPTICK IN THUNDERSTORM ACTIVITY
SHORTLY...WITH QUICK TRANSITION TO QUASI-LINEAR CONVECTIVE SYSTEM
WITH EMBEDDED BOWING STRUCTURES AS MAIN FORCING ARRIVES. STRONG MID
LEVEL WINDS IN EXCESS OF 50 KNOTS...ALONG WITH MID LEVEL DRY
AIR...CONTINUES TO SUPPORT DAMAGING WIND POTENTIAL...ESPECIALLY
WHERE REAR INFLOW JET DYNAMICS FORCE RAPID BOWING WITHIN THE LINE
SEGMENT. LARGE HAIL ALSO REMAINS A CONCERN GIVEN ROTATING UPDRAFT
POTENTIAL AND GOOD CAPE IN THE FAVORED HAIL GROWTH ZONE.
FINALLY...ISOLATED TORNADOES REMAIN POSSIBLE...ESPECIALLY ALONG
LEADING EDGE OF/OR NEAR BOWING LINE SEGMENTS. FRONT...AND ASSOCIATED
THUNDERSTORM ACTIVITY EXPECTED TO EXIT QUICKLY STAGE RIGHT THIS
EVENING (JUST AFTER 10 PM OR SO)...WITH SKIES BECOMING CLEAR AS DEEP
LAYER DRY SLOT PINWHEELS INTO THE AREA. IT WILL REMAIN WINDY GIVEN
TIGHT PRESSURE GRADIENT ON SOUTH SIDE OF ONTARIO LOW PRESSURE. SOME
WRAP-AROUND MOISTURE MAY LEAD TO INCREASING CLOUD COVER LATE ACROSS
EASTERN UPPER MICHIGAN. CAA BEHIND THE FRONT RATHER IMPRESSIVE...AND
SHOULD DROP TEMPERATURES DOWN INTO THE 50S BY MORNING (AND BECOMING
MUCH LESS HUMID).
MSB
&&
.LONG TERM.../ISSUED AT 330 PM/...WEDNESDAY AND BEYOND
WEDNESDAY AND WEDNESDAY NIGHT...STORM SYSTEM WORKS INTO EASTERN
ONTARIO WITH NICE POCKET OF COOLER AIR ALOFT SCRAPING ACROSS EASTERN
UPPER. THERMAL GRADIENT WILL BE RATHER TIGHT...AND THE RESULT WILL
BE A TIGHT PRESSURE GRADIENT AS WELL. H8 WINDS ARE EXPECTED TO BE BE
40-50KTS...WITH MIXING TO THIS LEVEL...MAYBE 800MB. AS WE HEAD
THROUGH THE DAY...WINDS/WIND GUSTS WILL JUST GET STRONGER AND
STRONGER...TOPPING OUT IN THE 45 TO 50 MPH RANGE IN THE AFTERNOON.
HAVE GONE AHEAD AND HOISTED A WIND ADVISORY WITH THE EARLIER UPDATE.
AS FAR AS CHANCES FOR PRECIPITATION...NRN LOWER WILL BE IN FAIRLY
SUNNY SKIES MOST OF THE DAY. IN EASTERN UPPER...THERE IS A NARROW
CORRIDOR OF MOISTURE THAT WRAPS DOWN TO THE STRAITS. THIS MOISTURE
IS TOO SHALLOW (2000-2500 FEET) FOR ANY PRECIPITATION...BUT IT WILL
BE TRAPPED UNDER AN INVERSION BASED AROUND 750MB...FOR WHAT SHOULD
BE A FAIRLY CLOUDY SKY. WINDS WILL KEEP GOING INTO THE EVENING...BUT
SUBSIDE OF COURSE WITH NOCTURNAL COOLING AND THE ARRIVAL OF SFC HIGH
PRESSURE TOWARD DAYBREAK. HIGHS WILL RANGE FROM THE LOW 60S
NORTH...TO THE LOW TO MIDDLE 70S SOUTH. WINDS ARE NOT ONLY AN
ISSUE...BUT SO WILL FIRE WEATHER. DRIER AIR...TEMPERATURES INTO THE
LOWER HALF OF THE 70S...COMBINED WITH THE WIND WILL RESULT IN
ELEVATED FIRE DANGER. THIS IS ESPECIALLY TRUE FOR PORTIONS OF
NORTHEAST LOWER MICHIGAN...WHERE DOWNSLOPING WESTERLY WINDS WILL
BRING HUMIDITIES INTO THE 20-25% RANGE.
THURSDAY THROUGH FRIDAY...FAST MOVING HIGH PRESSURE WILL HIGH TAIL
IT OUT OF HERE BY THURSDAY EVENING. THE SUNNY SKIES AND AND LIGHT
WINDS THAT WE WILL ENJOY WON'T LAST LONG. HIGHS WILL BE IN THE MID
60S TO LOW 70S...WITH SOME HIGHER CLOUD ARRIVING THE SOUTHWEST LATE
IN THE DAY. THESE CLOUDS WILL CONTINUE TO EXPAND/THICKEN THURSDAY
NIGHT...AHEAD OF BUILDING HEIGHTS ALOFT AND AN ADVANCING WARM FRONT.
THIS FRONT WILL BE ATTACHED TO DEEPENING LOW PRESSURE EJECTING OUT
OF THE NRN ROCKIES AND INTO CANADA. THIS FRONT WILL LIFT INTO
NORTHERN MICHIGAN FRIDAY NIGHT...WITH INCREASINGLY HUMID AIR FILLING
IN. THIS BOUT WITH SUMMER WILL NOT LAST LONG...AS A COLD FRONT WILL
BE FOLLOWING CLOSE BEHIND FOR LATE FRIDAY NIGHT AND ESPECIALLY
SATURDAY. AHEAD OF THE WARM FRONT...THE ELEVATED MIXED LAYER IS
RATHER IMPRESSIVE...WITH AS MUCH AS 800-1200J/KG. A 30-35KT LLJ
THROWING TD'S OF 12-15C OVER THIS FRONT CERTAINLY WARRANTS THE
CHANCE FOR SHOWERS AND STORMS. WENT AHEAD IN INCREASED PRECIP
CHANCES INTO FRIDAY MORNING. THERE IS A LINGERING CHANCE FOR SMALLER
CHANCE FOR RAIN INTO FRIDAY NIGHT...WITH TRAILING COLD FRONT
ENCROACHING ON THE REGION. ALTHOUGH NOT ENTIRELY SURE AT THIS
POINT...MOST OF THE ACTION LOOKS TO BE WITH THE WARM FRONT....AS
INSTABILITY WANES INTO THE EVENING. AM A BIT CONCERNED ABOUT
DEVELOPMENT AHEAD OF THE COLD FRONT THAT PUSHES IN FROM WISCONSIN
AND LAKE MICHIGAN DURING THE EVENING.
SATURDAY THROUGH TUESDAY...RIDGE ALOFT GETS BROKEN DOWN OVER THE
WEEKEND WITH HIGH PRESSURE SETTLING IN. SHOULD BE A RATHER NICE
PERIOD OF WEATHER THIS COMING WEEKEND. THERE IS SOME UNCERTAINTY
HEADING INTO NEXT WORK WEEK. GFS SUGGESTING THAT WE STAY IN NW FLOW
ALOFT AND A CONTINUATION OF THE COOLER CONDITIONS...WITH MAYBE A
SLIGHT CHANCE FOR SHOWERS. THE ECMWF IS MORE AGGRESSIVE/BOLD WITH
REBUILDING HEIGHTS ALOFT...AND RETURNING HOT AND HUMID WEATHER WITH
THE PATTERN SETTING UP FOR POTENTIAL NOCTURNAL SHOWERS/STORMS WITH
MCS POSSIBILITIES. WILL TAKE A MIDDLE OF THE ROAD APPROACH ATTM AND
JUST SLOW THE WARMING...WHILE TRENDING TOWARD THE ECMWF. TEMPS LOOK
TO BE IN THE 70S/LOW 80S SATURDAY WITH 70S FOR SUNDAY. ENJOY THE
WEEKEND.
SMD
&&
.MARINE.../ISSUED AT 330 PM/
LOTS OF CHANGES AND ACTIVE WEATHER OVER THE LAKES IN THE NEXT 24-36
HOURS. LOW PRESSURE SWEEPING ACROSS EASTERN CANADA THROUGH WEDNESDAY
NIGHT WILL RESULT IN A PERIOD OF SHOWERS AND STORMS...POSSIBLY
SEVERE INTO THIS EVENING. COLD FRONT PUSHING THROUGH LATE TONIGHT
AND A TIGHT PRESSURE GRADIENT DEVELOPING FOR TOMORROW WILL BRING
ABOUT VERY WINDY CONDITIONS OVER THE LAKES. GALE WARNING WERE POSTED
EARLIER FOR ALL MARINE ZONES. WINDS WILL ALWAYS BE STRONG/GUSTY IN
AND NEAR THUNDERSTORMS...BUT THE GRADIENT WINDS WILL RESULT IN 35-45
KNOTS TOMORROW...EVEN IN LIGHT OF STABLE CONDITIONS OVER THE
SOUTHERN NEARSHORES. FROM THE STRAITS NORTH...NEAR NEUTRAL
CONDITIONS AND THE CORE OF STRONGEST WINDS WILL RESULT IN THE
HIGHEST OF CONFIDENCE IN THE GALES. HIGH PRESSURE ZIPS ACROSS THE
LAKES LATE TOMORROW NIGHT AND THURSDAY FOR MUCH QUIETER CONDITIONS.
THE NEXT LOW PRESSURE SYSTEM AND WARM FRONT LIFTS INTO NRN MICHIGAN
THURSDAY NIGHT INTO FRIDAY NIGHT. THIS WILL BRING ANOTHER ROUND OF
STORMS.
SMD
&&
.AVIATION.../ISSUED AT 211 PM/...VALID FOR 18Z TAFS
THUNDERSTORMS...SOME POSSIBLY SEVERE...EXPECTED TO DEVELOP RATHER
QUICKLY ACROSS NORTHERN MICHIGAN THIS AFTERNOON AHEAD OF A FAST
MOVING WESTERN LAKES COLD FRONT. WINDOW OF THUNDERSTORMS SHOULD BE
IN THE 20-00Z TIME FRAME AT TVC-PLN...AND 22-01Z ROUGHLY AT APN.
DID MENTION GUSTS TO 45KT WITH THUNDERSTORMS. ALTHOUGH REMAINING
WINDY...CONDITIONS QUICKLY IMPROVE LATER THIS EVENING AS SKIES
CLEAR. VERY WINDY AND CLEAR SKIES EXPECTED TO CONTINUE INTO
WEDNESDAY.
MSB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 11 AM TO 11 PM EDT WEDNESDAY FOR MIZ008-
015>036-041-042.
LH...GALE WARNING FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY FOR
LHZ345>349.
LM...GALE WARNING FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY FOR LMZ323-
341-342-344>346.
LS...GALE WARNING FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY FOR LSZ321-
322.
&&Hazardous weather outlook, May 31, 2:45 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT TUE MAY 31 2011
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
345 PM EDT TUE MAY 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT EASTERN UPPER AND
NORTHERN LOWER MICHIGAN LATER THIS AFTERNOON AND EARLY EVENING. THE
TIME FRAME OF GREATEST SEVERE WEATHER THREAT WILL BE ROUGHLY 4 TO
7 PM IN AREAS WEST OF I-75...AND FROM 5 TO 10 PM EAST OF I-75.
DAMAGING WIND GUSTS IN EXCESS OF 70 MPH WILL BE THE PRIMARY SEVERE
WEATHER THREAT...ALONG WITH HAIL OVER ONE INCH IN DIAMETER.
CONDITIONS MAY ALSO BE FAVORABLE FOR AN ISOLATED TORNADO. PLEASE
SEE THE LATEST WATCHES AND WARNINGS FOR ADDITIONAL INFORMATION.
THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS THROUGH THIS
EVENING ON LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN AND
MACKINAC COUNTY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WEST WINDS ARE EXPECTED WEDNESDAY...WITH GUSTS OVER 45 MPH
EXPECTED. PLEASE SEE THE LATEST ISSUED WIND ADVISORY FOR ADDITIONAL
DETAILS.
STRONG WINDS COMBINED WITH DROPPING RELATIVE HUMIDITY VALUES WILL
INCREASE FIRE DANGER ACROSS NORTHERN LOWER MICHIGAN WEDNESDAY.
GALE FORCE WIND GUSTS ARE EXPECTED ACROSS ALL NEARSHORE WATERS OF
NORTHERN MICHIGAN LATE TONIGHT THROUGH WEDNESDAY NIGHT.
ADDITIONAL THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE RELAY ANY DAMAGE OR HAIL REPORTS TO THE NATIONAL
WEATHER SERVICE.
MSB
Event by event
8 thunderstorm wind, 2 high wind, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Manistee
- When
- May 31, 4:30 PM EST
- Where
- Manistee County, Onekama to Bear Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 44.370, -86.200
Several trees were downed. One tree in Onekama was left leaning on a home.
Thunderstorm Wind, Otsego
- When
- May 31, 4:57 PM EST
- Where
- Otsego County, 2.27 mi N of Arbutus Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 44.952, -84.661
Two trees and several large limbs were downed.
Thunderstorm Wind, Grand Traverse
- When
- May 31, 5:03 PM EST
- Where
- Grand Traverse County, 3.61 mi SW of Hannah
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 44.550, -85.680
Four large, live maples were downed.
Thunderstorm Wind, Leelanau
- When
- May 31, 5:05 PM EST to 5:10 PM EST
- Where
- Leelanau County, 0.86 mi E of Maple City to 1.1 mi NE of Solon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 44.852, -85.853
Sporadic tree damage, including a few roads blocked by fallen trees.
High Wind, Wexford
- When
- May 31, 5:16 PM EST to 5:25 PM EST
- Where
- Wexford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 44.338, -85.578 (the zone’s center; the record gives no point)
Several trees and power lines were downed by winds associated with a wake low, in and just west of Cadillac. A pick-up truck was heavily damaged by a falling tree.
Thunderstorm Wind, Antrim
- When
- May 31, 5:29 PM EST
- Where
- Antrim County, 0.58 mi WSW of Kewadin
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 44.925, -85.380
Thunderstorm Wind, Presque Isle
- When
- May 31, 5:30 PM EST to 5:35 PM EST
- Where
- Presque Isle County, 0.69 mi N of Onaway to 0.62 mi NW of Ocqueoc
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 45.360, -84.230
High Wind, Cheboygan
- When
- May 31, 5:35 PM EST
- Where
- Cheboygan forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 45.473, -84.492 (the zone’s center; the record gives no point)
Winds well behind a line of thunderstorms downed several trees and power lines in Indian River.
Thunderstorm Wind, Charlevoix
- When
- May 31, 5:35 PM EST to 5:45 PM EST
- Where
- Charlevoix County, 1.21 mi S of East Jordan to 0.82 mi SSE of Boyne City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 45.153, -85.120
Many trees and power lines were downed.
Hail, Montmorency
- When
- May 31, 5:54 PM EST
- Where
- Montmorency County, 1.47 mi W of Atlanta
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.000, -84.180
Thunderstorm Wind, Cheboygan
- When
- May 31, 6:00 PM EST
- Where
- Cheboygan County, 0.49 mi W of Wolverine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 45.270, -84.630
Several large tree limbs were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, May 31, 20111 death · 1 event
- Tornado and Hail in Michigan, May 31, 2011$103,000 · EF1 · 10 events
- High Wind in North Dakota, May 31, 201150 kt wind · 36 events
- High Wind in California, May 31, 2011$25,000 · 70 kt wind · 1 event
- Hail in New Mexico, May 31, 2011$1,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, May 31, 2011$5,000 · 2.5 in hail · 9 events
- Marine Thunderstorm Winds in Lake Superior, May 31, 201155 kt wind · 8 events
- Drought in Florida, May 31, 20116 events
- Hail and Damaging Winds in Washington, May 31, 2011$500 · 1 in hail · 6 events
- Hail in Texas, May 31, 20112.75 in hail · 6 events
- Hail in Missouri, May 31, 20111.25 in hail · 5 events
- Marine Thunderstorm Winds in Lake Michigan, May 31, 20115 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315811, 315702, 315705, 315725, 315712, 315708, 315715, 315718, 315719, 315698, 315720.